Mayo Clinic Connect
In this video Q&A, Dr. Gayatri Acharya and Dr. Stephen Kopecky, cardiologist, talk about statins.
Learn more about:
Recently learned genetic marker predisposes certain statins to increase muscular pain. I’m anxious to participate on this topic.
Source is a diagnostic report from Boston heart using lab results from drawn blood during annual check up.
My doctor recently bumped my dosage of atorvastatin up and after a couple of weeks I started experiencing pain on the back of my lower leg muscles just below the knee.
I will not be able to watch this video as I will not be near a computer. Can I see it later? My cholesterol is great. I stopped taking Lipitor 5 mg daily May 2018 and I have been feeling great. But I would like to more. My cardiologist says there is no number below which you can stop taking a statin. I have also been taking aspirin (81mg) 3 days a week for several years. I will be seeing my primary care doctor this week and my cardiologist in April. I have acid reflux so I do not eat ice cream, cheese, animal fat that will increase your cholesterol
I’ve had high numbers since I was young. Tried changing my diet, no luck. My Dr. put me on a low dose statin, and my numbers dropped
like a stone. Now my LDL and HDL are great! Moo1
I have simvastatin , 20 mg. and have arm and leg pain constantly. Cant sleep well at night. Considering just stopping statins. Any one out there take a statin that has not caused muscle pain?
Jump to this post
I saw my doctor earlier this week about statin cramps and she believes that the cramps are related to my Lexapro. This sounded nutty to me at first, but the cramps seemed to coincide with other Lexapro side effects. So, I am withdrawing my above complaint about cramps and wonder if you may be experiencing something similar?
Yes, you will be able to see a recording of the webinar afterwards.
My 35-year-old nephew, a physical trainer, was taking Crestor. He completely blew out his right bicep
@mark_fugate I've had leg cramps when on certain kinds of stating Not all have given me cramps maybe a different kind of Staten island all that's needed
@sal70 i have taken both pravastatin 80 mg and now im on Atorvastatin 20 mg. I can't say o have muscle ache except for a few minutes in the morning when i get up. But its gone in just a few minutes after walking. And i think my number are the best now on atorvastatin but i do watch my biet better now too
@sal70– I've taken both Simvastatin & Atorvastin at 40 mg and both seemed to create a numbness in my feet to the point that after walking only a half mile I felt I was going to trip because of a lack of feeling. I went to the Scottsdale Mayo last year for second opinions after a HA back in 2014 and had tests all day with a wonderful cardiologist. In the end got very good news on several things but also his suggestion was to go on Rosuvastatin, but start with 20 mg. He said mainly he felt it would help with the numbness but also he felt it does the best job of lowering the LDL (it was 78 at the time & he wanted it below 60).
Not only did it drop my LDL to 58 within 6 months on just 20 mg, but also my numbness is 95% gone!
@loiness- Did you say Staten Island? I grew up there 1955- 1972. Now in Pacific NW, OR.
@thankful I misspelled I meant Stating for cholesterol But I came from Pa.
Liked by thankful
I am a 74 year old male who underwent cardio by pass surgery in October.2016. In addition to this I have had both hip joints replaced in January,2009 and November,2018 and all of these surgeries performed at Mayo in Eau Claire, Wisconsin. I was prescribed 40 mg of Lipitor (atorvastatin) by the cardiologist after which I tolerated lower leg cramps for six weeks after the bypass surgery and requested to be taken off the statin. I was then prescribed 20 mg of Crestor (Rosuvastatin) after my November,2018 hip replacement surgery and based on the lab work that my LDL was high. I am once again experiencing especially in the morning lower leg soreness which diminishes somewhat the more walking and movement I can tolerate during the day. I also take levothyroxine, pantoprazole and 81mg of aspirin. daily. I try to watch my diet and BP but I have nothing but distrust for statins and the long term side affects. My next annual physical and fasting lab work is not scheduled until June to see if my cholesterol has improved. I try to read and seek mental comfort over the benefits and side affects of statin medication. I have read that long term statin medication reduces Coenzyme Q10 and may require a supplement to offset the statin affect. My questions are: Should I request a cholesterol check with my personal physician before June? Do you recommend taking a CoQ10 supplement? Do statins have negative side affects with other prescription medicine? I thank you for reviewing my case and I hope this is helpful to others participating in the February 21 webinar.
Liked by SeaShep
version 188.8.131.52.1Page loaded in 0.566 seconds